Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
superseth

Accutane help, PLEASE!

I've been on accutane for about a month. My dosage is 40mg 2 times a day. I had moderate acne at the start, and ever since then i've been getting breakouts. Bad breakouts. New cysts are forming and getting red, and my face is very tender to the touch.

I feel very discouraged, so much so that I don't even like looking in the mirror anymore. I've been on topical retinoids and antibiotics, and nothing has worked. Accutane was my last hope, and i'm still hoping it will do the trick. Will I start seeing results soon?? Any suggestions? Please help! Any feedback is welcomed.

Share this post


Link to post
Share on other sites

When I first started Accutane, within the first 2-3 week I broke out really bad and had the worst acne I have ever had but this is normal. Just hang in there and your skin will normalize and get better. I'm about 3+ months through my treatment and my skin went from breaking out worse than ever to as smooth as before ever getting acne. Trust me it just takes time. Also I noticed my skin goes through cycles while on accutane. For example, for the first 2 - 3 months or so it will go bad then worse for a while then slowly start to normalize to a clear state where the skin is free from acne (from my experiences).

The reason why you are breaking out after a month of accutane is that your skin is pushing the oil and infection out of your pores thus creating a rapid development of acne.

I hope this helped and want you to know that what you are experiencing is totally normal.

Share this post


Link to post
Share on other sites

I just finished accutane about two months ago.

All I can say is hang in there. It seriously worked so well for me, and it took me about 3 1/2 months to see any results. My derm was actually getting worried because it took me so much longer than most people to show improvement, but my acne completely went away by month 4 or 5. It just takes some time.

I know it's frustrating, but it is very likely that it will work for you. Hang in there!

Share this post


Link to post
Share on other sites

Congratulations! I think this is your 'initial breakout', which means you're going to get real bad before things start to look amazing. I personally never experienced the IB, so I can't tell you when this will change, but keep up with your meds, as they might be the only things that end up working for you. I know it's been like that for me. Remember, Accutane also has mind/mood altering effects, so your impatience may be aggravated by the meds, stay strong and don't give up! And take pictures!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×